Tennessee, 2017Damaging Winds and Lightning Strike in Tennessee, June 18, 2017
June 18, 2017 · NWS OHX · 4 events in 4 counties and zones
A line of showers and strong thunderstorms moved across Middle Tennessee during the late morning and afternoon hours on June 18. A few reports of wind and lightning damage were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and strong thunderstorms moved across Middle Tennessee during the late morning and afternoon hours on June 18. A few reports of wind and lightning damage were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 18, 11:25 AM CST, 5 minutes earlier.
Area forecast discussion, Jun 18, 11:25 AM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1225 PM CDT Sun Jun 18 2017
.UPDATE...
FOR 18Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Area of showers and tstms just to the northwest of our cwa at
this time. Some bowing characteristics are indicated with some
higher winds being reported just in advance of it. This activity
should begin to reach into our northwestern counties over the next
few hours. Will go ahead and bump the late morning pops to
reflect this. Elsewhere, weak vort max is located just west of the
Plateau and extends southward. Thus weak convection developing
over southern and southeastern areas. For the update, will break
out a 15z-18z wx grid and bump pops across the two previously
mentioned areas. Zone formatter may or may not pick up on this.
Will resend zones shortly. Remainder of fcst in good shape.
Convection coverage to expand in the afternoon as stronger forcing
pushes from nw-se.
&&
.AVIATION...
18Z TAF DISCUSSION.
Pre frontal forcing will continue to work southeastward across the
mid state over the next several hours. winds will gust
temporarily as the stronger storms move through bna and then csv
later. Following the initial storminess, the general theme for
much of the taf period prior to 10z or so, will be for showers to
prevail with tstms vicinity. Look for the activity to decrease
markedly from nw-se aft 12z.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......Unger
AVIATION........21
Hazardous weather outlook, Jun 18, 4:07 AM CST, 7 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
507 AM CDT Sun Jun 18 2017
TNZ005>011-023>034-056>066-075-077>080-093>095-191030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
507 AM CDT Sun Jun 18 2017
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
Showers and thunderstorms will increase from the northwest today,
and become numerous over all of the Mid-STate tonight. A few
storms may become severe, especially during the afternoon and
evening hours. The main concern will be damaging winds, torrential
downpours and hail.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
During severe weather, you are encouraged to pass along any
reports of wind damage and large hail to the National Weather
Service office at Old Hickory.
19
In the hours before
Special weather statement, Jun 18, 10:43 AM CST, 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
1143 AM CDT SUN JUN 18 2017
TNZ007-008-026-027-181715-
Robertson TN-Davidson TN-Cheatham TN-Sumner TN-
1143 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAVIDSON...
SOUTHWESTERN SUMNER...NORTHEASTERN CHEATHAM AND ROBERTSON COUNTIES
UNTIL 1215 PM CDT...
At 1143 AM CDT, Doppler radar was tracking a strong thunderstorm near
Coopertown, or 9 miles north of Ashland City, moving east at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Springfield, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Ridgetop, Cross Plains,
Joelton, Pleasant View, Orlinda, Adams and Cedar Hill.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3658 8665 3628 8666 3632 8720 3642 8716
3642 8715 3643 8715 3645 8714 3646 8712
3647 8713 3649 8713 3657 8710
TIME...MOT...LOC 1643Z 268DEG 25KT 3641 8704
MR3Special weather statement, Jun 18, 11:10 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
1210 PM CDT SUN JUN 18 2017
TNZ007-008-181745-
Robertson TN-Sumner TN-
1210 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMNER AND CENTRAL
ROBERTSON COUNTIES UNTIL 1245 PM CDT...
At 1210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross Plains, or near Springfield, moving east at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Gallatin, Springfield, White House, Millersville, Greenbrier,
Coopertown, Ridgetop, Cross Plains, Portland, Orlinda, Mitchellville,
Oak Grove, Cottontown and Black Jack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3665 8634 3640 8641 3639 8674 3640 8675
3641 8675 3639 8677 3639 8695 3665 8690
3665 8659 3663 8656 3665 8651
TIME...MOT...LOC 1710Z 272DEG 14KT 3656 8678
MR3Thunderstorm Wind, Robertson
- When
- June 18, 11:30 AM CST
- Where
- Robertson County, Ridge Top
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.380, -86.750
A tSpotter Twitter video showed part of a tree getting blown down next to a home in Ridgetop. Time estimated based on radar.
Thunderstorm Wind, Davidson
- When
- June 18, 12:11 PM CST
- Where
- Davidson County, 1.95 mi WNW of Oglesby
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.065, -86.759
A tSpotter Twitter report indicated a large branch was snapped off tree in Crieve Hall.
Lightning, Williamson
- When
- June 18, 2:30 PM CST
- Where
- Williamson County, 1.5 mi NE of Craigfield
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 35.938, -87.165
A barn was reportedly struck by lightning and damaged by fire near Valley Road and Highway 100.
Thunderstorm Wind, Perry
- When
- June 18, 4:13 PM CST
- Where
- Perry County, 1.49 mi NNW of Linden Perry Co Arpt
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.620, -87.890
A tree was blown down on Highway 42 West.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Pennsylvania, June 18, 2017$2.8 million · 1 event
- Damaging Winds in New York, June 18, 2017$277,000 · 50 kt wind · 26 events
- Flash Flooding and Damaging Winds in Tennessee, June 18, 2017$202,000 · 50 kt wind · 10 events
- Flash Flood and Damaging Winds in Kentucky, June 18, 2017$127,000 · 53 kt wind · 8 events
- Damaging Winds in Ohio, June 18, 2017$91,000 · 50 kt wind · 11 events
- Damaging Wind in Kentucky, June 18, 2017$125,000 · 74 kt wind · 1 event
- Damaging Winds in New York, June 18, 2017$44,000 · 60 kt wind · 11 events
- Damaging Winds in Pennsylvania, June 18, 2017$34,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in Pennsylvania, June 18, 2017$30,000 · 1 in hail · 15 events
- Damaging Winds in Pennsylvania, June 18, 2017$34,000 · 50 kt wind · 9 events
- Damaging Wind in Missouri, June 18, 2017$25,000 · 65 kt wind · 1 event
- Excessive Heat in Arizona, June 18 to 25, 201715 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 698252, 698254, 698255, 698257.